Alert archive / Arizona / Wind Advisories in 2026

Wind Advisory 2, NWS Tucson, AZ

March 27, 20266 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Mar 27, 2026, 8:01 AM MST for 6 counties in Arizona. It took effect at Mar 27, 2026, 12:00 PM MST. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2026, 8:01 AM MST (15:01 UTC)
In effect from
Mar 27, 2026, 12:00 PM MST
Expired
Mar 28, 2026, 2:00 PM MST
In force
26 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 15:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The text

As transmitted.

876 
WWUS75 KTWC 271501
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
801 AM MST Fri Mar 27 2026

AZZ508-509-281415-
/O.NEW.KTWC.WI.Y.0002.260327T1900Z-260328T0000Z/
/O.NEW.KTWC.WI.Y.0003.260328T0001Z-260328T2100Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Willcox, Douglas, Clifton, and Safford
801 AM MST Fri Mar 27 2026

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 2 PM MST SATURDAY...

* WHAT...East to southeast wind increasing to 25 to 30 mph with gusts
  45 mph this afternoon. The strongest sustained winds will occur
  this evening. Wind will persist into Saturday morning, rapidly
  tapering off early Saturday afternoon.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila River
  Valley.

* WHEN...Noon MST today through 2 PM MST Saturday.

* IMPACTS...Areas of blowing dust reducing visibility may be possible
  at times. Blowing dust is especially likely across the San Simon
  Valley in eastern Cochise and southern Graham and Greenlee
  counties. This includes Interstate 10 between Willcox and the New
  Mexico state line. Gusty winds will blow around outdoor loose and
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

AZZ503>507-281415-
/O.NEW.KTWC.WI.Y.0002.260328T0000Z-260328T2100Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-Upper San Pedro
River Valley-
Including the cities of Marana, Mammoth, Vail, Benson, Picacho Peak
State Park, Tucson, Sierra Vista, Nogales, Oracle, and Green Valley
801 AM MST Fri Mar 27 2026

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM MST
SATURDAY...

* WHAT...East to southeast wind increasing to 25 to 30 mph with gusts
  45 mph this evening and overnight. Although the strongest sustained
  winds may be blocked in some locations by the terrain, those east
  to southeast aligned valleys are the most likely to experience
  impactful winds. Winds will persist into late Saturday morning,
  rapidly tapering off early Saturday afternoon.

* WHERE...South Central Pinal County, Southeast Pinal County, Tucson
  Metro Area, Upper San Pedro River Valley, and Upper Santa Cruz
  River Valley/Altar Valley.

* WHEN...From 5 PM this afternoon to 2 PM MST Saturday.

* IMPACTS...Areas of blowing dust reducing visibility may be possible
  at times. Gusty winds will blow around outdoor loose and unsecured
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

CWR
3 follow-up statements
789 
WWUS75 KTWC 280024
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
524 PM MST Fri Mar 27 2026

AZZ508-509-282100-
/O.EXP.KTWC.WI.Y.0002.000000T0000Z-260328T0000Z/
/O.CON.KTWC.WI.Y.0003.000000T0000Z-260328T2100Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Douglas, Clifton, Safford, and Willcox
524 PM MST Fri Mar 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SATURDAY...

* WHAT...East to southeast wind increasing to 25 to 30 mph with gusts
  45 mph will persist into Saturday morning, rapidly tapering off
  early Saturday afternoon.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila River
  Valley.

* WHEN...Until 2 PM MST Saturday.

* IMPACTS...Areas of blowing dust reducing visibility may be possible
  at times. Blowing dust is especially likely across the San Simon
  Valley in eastern Cochise and southern Graham and Greenlee
  counties. This includes Interstate 10 between Willcox and the New
  Mexico state line. Gusty winds will blow around outdoor loose and
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

AZZ503>507-282100-
/O.CON.KTWC.WI.Y.0002.000000T0000Z-260328T2100Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-Upper San Pedro
River Valley-
Including the cities of Nogales, Picacho Peak State Park, Sierra
Vista, Oracle, Benson, Marana, Tucson, Mammoth, Vail, and Green
Valley
524 PM MST Fri Mar 27 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST SATURDAY...

* WHAT...East to southeast wind increasing to 25 to 30 mph with gusts
  45 mph this evening and overnight. Although the strongest sustained
  winds may be blocked in some locations by the terrain, those east
  to southeast aligned valleys are the most likely to experience
  impactful winds. Winds will persist into late Saturday morning,
  rapidly tapering off early Saturday afternoon.

* WHERE...South Central Pinal County, Southeast Pinal County, Tucson
  Metro Area, Upper San Pedro River Valley, and Upper Santa Cruz
  River Valley/Altar Valley.

* WHEN...Until 2 PM MST Saturday.

* IMPACTS...Areas of blowing dust reducing visibility may be possible
  at times. Gusty winds will blow around outdoor loose and unsecured
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

GEL
253 
WWUS75 KTWC 280905
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
205 AM MST Sat Mar 28 2026

AZZ503>507-282100-
/O.CON.KTWC.WI.Y.0002.000000T0000Z-260328T2100Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-Upper San Pedro
River Valley-
Including the cities of Oracle, Nogales, Picacho Peak State Park,
Marana, Benson, Sierra Vista, Green Valley, Mammoth, Tucson, and Vail
205 AM MST Sat Mar 28 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...East to southeast winds of 20 to 30 mph with gusts to around
  40 mph. These winds will persist through the morning hours,
  tapering off this afternoon. The winds may be blocked in some
  locations by the terrain, but exposed locations will likely
  experience impactful winds.

* WHERE...South Central Pinal County, Southeast Pinal County, Tucson
  Metro Area, Upper San Pedro River Valley, and Upper Santa Cruz
  River Valley/Altar Valley.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Areas of blowing dust reducing visibility may be possible
  at times. Gusty winds will blow around outdoor loose and unsecured
  objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

AZZ508-509-282100-
/O.CON.KTWC.WI.Y.0003.000000T0000Z-260328T2100Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Safford, Clifton, Willcox, and Douglas
205 AM MST Sat Mar 28 2026

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THIS AFTERNOON...

* WHAT...East to southeast winds of 20 to 30 mph with gusts to around
  40 mph will persist through the morning hours, tapering off this
  afternoon.

* WHERE...Eastern Cochise County below 5000 feet and Upper Gila River
  Valley.

* WHEN...Until 2 PM MST this afternoon.

* IMPACTS...Areas of blowing dust reducing visibility may be possible
  at times. Blowing dust is especially likely across the San Simon
  Valley in eastern Cochise and southern Graham and Greenlee
  counties. This includes Interstate 10 between Willcox and the New
  Mexico state line. Gusty winds will blow around outdoor loose and
  unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

GLZ
521 
WWUS75 KTWC 282052
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
152 PM MST Sat Mar 28 2026

AZZ503>507-282200-
/O.EXP.KTWC.WI.Y.0002.000000T0000Z-260328T2100Z/
Upper Santa Cruz River Valley/Altar Valley-Tucson Metro Area-
South Central Pinal County-Southeast Pinal County-Upper San Pedro
River Valley-
Including the cities of Vail, Mammoth, Oracle, Green Valley, Marana,
Sierra Vista, Nogales, Benson, Picacho Peak State Park, and Tucson
152 PM MST Sat Mar 28 2026

...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

Although breezy east to southeast winds will persist into the late
afternoon, the threat of strong winds has subsided. Therefore, the
Wind Advisory has been allowed to expire at 2 PM MST.

$$

AZZ508-509-282200-
/O.EXP.KTWC.WI.Y.0003.000000T0000Z-260328T2100Z/
Eastern Cochise County below 5000 feet-Upper Gila River Valley-
Including the cities of Douglas, Clifton, Safford, and Willcox
152 PM MST Sat Mar 28 2026

...WIND ADVISORY WILL EXPIRE AT 2 PM MST THIS AFTERNOON...

Although breezy east to southeast winds will persist into the late
afternoon, the threat of strong winds has subsided. Therefore, the
Wind Advisory has been allowed to expire at 2 PM MST.

$$

CWR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 27, 1:49 AM MST, 6 hours 12 minutes earlier.

Area forecast discussion, Mar 27, 1:49 AM MST, 6 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
149 AM MST Fri Mar 27 2026

.SYNOPSIS...
Another day of record to near record high temperatures across
southeast Arizona today. High temperatures then gradually lower
through the middle of next week, but still remain above normal.
Breezy to locally windy conditions today across Cochise, Graham and
Greenlee counties, spreading westward across the rest of southeast
Arizona tonight and Saturday. Moisture increases over the weekend,
which will result in a chance of showers and thunderstorms late
Saturday into early next week.

&&

.DISCUSSION...The upper level pattern currently has strong high
pressure aloft centered over west Texas and northeastern Mexico,
shifting eastward through the weekend into central/eastern Texas.
Near zonal flow then prevails across southeast Arizona early next
week. A storm system moves across the western United States during
the middle to latter part of next week.

Southeast Arizona will see one more day of record to near record
high temperatures today, with temperatures topping out at 15-20
degrees above normal.

Surface high pressure will extend from the midwest into east central
New Mexico later today through midday Saturday, which will result in
a strong pressure gradient across southeast Arizona. This will bring
strong and gusty east/southeast winds this afternoon across Cochise,
Graham and Greenlee counties, with breezy to locally windy easterly
winds overspreading all of southeast Arizona tonight into Saturday
morning. Wind speeds will be 15-20 mph and gusts to around 35 mph
this afternoon across eastern areas and 15-25 mph with gusts up to
40 mph tonight and Saturday morning across much of southeast
Arizona. Near critical fire weather conditions are expected east of
Tucson this afternoon and evening before relative humidity values
begin to increase.

As the upper high shifts eastward over the weekend, moisture will
move into the region. This will result in a slight chance (10-20
percent) of showers and thunderstorms late Saturday, increasing to
20-30 percent Sunday and Monday, mainly from Sells eastward.
Precipitation totals will be light, generally less than one-tenth of
an inch. Dry lightning will also be possible with the thunderstorms.
Model PW's increase to between 0.50"-0.60" Saturday evening and then
to 0.75"-0.85" Sunday and Monday (~98th percentile). Temperatures
lower 7-9 degrees Saturday and Sunday, but will still be around 10
degrees above normal.

Westerly zonal flow early next week pushes the moisture to our east
Monday night and Tuesday for a return to dry conditions. High
temperatures lower another 1-3 degrees Monday and Tuesday of next
week, but still 7-10 degrees above normal.

The ensembles/deterministic models depict an active pattern during
the middle to latter part of next week, with a large storm system
moving into the Pacific Northwest and troughing across the western
United States. Model differences exist on the depth/strength of the
trough. At this time, the forecast has a chance of showers late
Tuesday night/Wednesday, mainly to the east of Tucson. The forecast
for this period of time will be fine tuned over the next couple of
days as the models come into better consensus.

The CPC 6-10 day and 8-14 day outlooks have temperatures leaning
above normal (40-54 percent) and precipitation near normal.

&&

.AVIATION ...Valid through 28/12Z.
Clear skies/SKC conditions thru 28/02Z, then FEW-SCT clouds AOA 20k
ft AGL thru the remainder of the forecast period. SFC wind less than
10 kts and variable in direction thru 27/17Z. Between 27/17Z and
27/03Z, ELY/SELY SFC wind at 10-15 kts from KTUS westward and 15-22
kts and gusts to 25-30 kts east of KTUS in the vicinity of KALK,
KDUG and KSAD. Aft 27/03Z, ELY/SELY SFC wind at 15-22 kts and gusts
to around 30 kts areawide, persisting thru the end of the forecast
period. Aviation discussion not updated for TAF amendments.

&&

.FIRE WEATHER...High temperatures will be 15-20 degrees above
normal again today. High temperatures will lower around 10 degrees
over the weekend through early next week, but will still remain
above normal. Minimum RH values at all elevations will be in the 5-
12 percent range today, with RH values increasing into the 15-25
percent range in the lower elevations across most of southeast
Arizona over the weekend. As moisture moves into the region this
weekend, it will result in a 10-20 percent chance of showers and
thunderstorms late Saturday, increasing to 20-30 percent Sunday and
Monday, mainly from Sells eastward. Precipitation totals will be
very light, generally less than one-tenth of an inch. Dry lightning
will also be possible with the thunderstorms. 20-foot winds will
become east to southeast across southeast Arizona today, persisting
through early Sunday. Wind speeds will be around 20 mph with gusts
to 35 mph across eastern areas (Cochise, Graham and Greenlee
counties) today. Wind speeds will be 15-25 mph and gusts to 35-40
mph tonight and Saturday morning across much of southeast Arizona.
Near critical fire weather conditions are expected today/this
evening across Cochise, Graham and Greenlee counties with the low RH
values. While wind speeds will likely be above critical thresholds
tonight and early Saturday in some locations, minimum RH values are
expected to be above critical thresholds.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...None.

&&

Zell

Visit us on Facebook, X, YouTube, and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:01 AM MSTWind AdvisoryTWCCochise, Graham, Greenlee30 hr
Mar 27, 8:54 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pinal11 hr

Nearby

Wind Advisories in Arizona, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.